New York, 2005Winter Storm in New York, February 10, 2005
February 10, 2005 · NWS BTV · 1 event in 1 county or zone
An area of low pressure over the Ohio Valley Wednesday, February 9th moved to the New Jersey coast the night of February 9th as it intensified. This storm system reorganized and was near the Cape Cod Canal Thursday morning, February 10th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure over the Ohio Valley Wednesday, February 9th moved to the New Jersey coast the night of February 9th as it intensified. This storm system reorganized and was near the Cape Cod Canal Thursday morning, February 10th. Thereafter it moved northeast through the Gulf of Maine the night of February10th. Snow overspread the area during the late night of February 9th and early morning of February 10th. The snow was briefly heavy during Thursday, February 10th, before it tapered off to flurries on the night of February 10th. Across this portion of the Adirondacks, snowfall accumulations were generally around 8 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Feb 10, 10:40 AM EST, 4 hours 20 minutes earlier.
Area forecast discussion, Feb 10, 10:40 AM EST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1040 AM EST THU FEB 10 2005
.UPDATE...
GOING FCST IN GOOD SHAPE. NOT PLANNING ON MAKING ANY CHANGES TO
WARNINGS/ADVISORIES THAT ARE CURRENTLY IN EFFECT...OR TO STORM
TOTAL ACCUMULATIONS. INTENSIFYING LOW LOOKS TO BE TRACKING JUST
INSIDE OF CAPE COD. UPPER FLOW HAS BECOME SOUTHERLY WITH GOOD
DIFFLUENCE ALOFT ACRS FA ATTM. STG SHRTWV ROTATING THRU BASE OF H5
TROF WILL RESULT IN THE UPPER LOW CLOSING OFF ACRS SRN NEW ENG THIS
PM...WITH SFC LOW THEN MOVG SLOWLY NE TOWARD GULF OF MAINE. RADAR
AND SFC OBS INDICATING SNOW FALLING ACRS ENTIRE FA...WITH SOME
EMBEDDED BANDS OF MOD/HVY PCPN. EXPECT THIS TO CONTINUE THRU THE
PM. WITH DEFORMATION ZONE SETTING UP ACRS NRN VT THIS
PM/EVENING...EXPECT THE GREATEST ADDITIONAL AMOUNTS TO BE IN THIS
REGION. WILL BE UPDATING ZONES SHORTLY WITH ONLY MINOR FIRST PERIOD
CHANGES.
.PREVIOUS DISCUSSION FROM 423 AM...
.SHORT TERM (TODAY THROUGH SUNDAY)...
MAJOR WINTER STORM TO CONTINUE IMPACTING THE NORTH COUNTRY TODAY
BEFORE WINDING DOWN OVERNIGHT. LATEST SFC ANALYSIS INDICATING
INTENSIFYING SFC LOW INVOF OF KISP EARLY THIS MORNING CONTINUING TO
TRACK SLOWLY NORTHEAST. NICE DEFORMATION BANDING FEATURES NOW
EVOLVING NW AND WEST OF CENTER PER IR/WV IMAGERY...AND EXPECT THIS
TO ROTATE ACROSS MUCH OF CENTRAL/NRN VT NE NY THIS AFTERNOON/EVENING
AS LOW WINDS UP IN GULF OF MAINE. EXCELLENT OMEGA FIELDS IN CONCERT
WITH NEARLY SATURATED MOISTURE COLUMN/MAX DENDRITIC SNOW GROWTH ALL
ARGUE FOR SIGNIFICANT ACCUMULATIONS ACROSS THE ENTIRE FA TODAY.
STRONGEST 850-700 HPA FGEN/LOWEST 850-500 LAPSE RATES (MOST
SATURATED MOISTURE COLUMN) APPEAR TO OCCUR ACROSS NORTH
CENTRAL/NORTHEAST VT EXTENDING ENE INTO N NH/ME THIS AFT/EVE...THUS
MORE INTENSE SNOWFALL RATES AND THUS HEAVIEST TOTALS SHOULD OCCUR
HERE. NONETHELESS...NORTHERLY SFC TO MID LVL FLOW WILL MAINTAIN
MESOSCALE FORCING ACROSS MUCH OF CHVLY AS WELL...THUS TOTALS SHOULD
BE SIMILAR IN MAGNITUDE HERE AS WELL. ELSEWHERE WILL OPT TO DROP
TOTALS SLIGHTLY ACROSS A FEW AREAS...NAMELY NRN DACKS (FURTHER
REMOVED FROM SFC LOW/DEFORMATION ZONE) AND WINDSOR CTY VT WHERE MUCH
OF THE QPF HAS BEEN OCCURRING IN THE FORM OF RAIN OVERNIGHT. ONLY
OTHER CHANGE WILL BE TO END WINTER WX ADV ACROSS SLV BY 7 PM TONIGHT
AS ACCUM SNOWS SHOULD HAVE ENDED BY THAT TIME.
OTHER THAN SOME LINGERING -SN/SHSN ACROSS NE VT FRIDAY
MORNING...SENSIBLE WX SHOULD QUIET DOWN AS SFC TO MID LVL FLOW BACKS
TO WNW UNDER DECENT CAA. BY AFTERNOON HOURS AT LEAST SOME SUNSHINE
EXPECTED...ESP ACROSS DEEPER VALLEYS WHERE ADIABATIC/COMPRESSIONAL
EFFECTS WILL DOMINATE. TEMPS TO REMAIN NEAR SEASONAL MID FEB VALUES.
AFTERWARDS...HAVE OPTED TO INTRODUCE MAINLY HIER TERRAIN SHSN LATER
FRI EVE INTO SAT EVE. LATEST ETA12...AND TO SOME EXTENT GFS NOW
SUGGESTING RESIDUAL MOISTURE TO ADVECT INTO AREA ON BROAD WNW FLOW
AROUND SOUTHERN PERIPHERY OF DEEP CLOSED LOW CENTER ROTATING SLOWLY
AWAY FROM REGION ACROSS NE CANADA. WILL OPT FOR ONLY CHC POPS AT
THIS POINT...BUT THIS TYPE OF FLOW SHOULD ACT TO ENHANCE SHSN
ACTIVITY ACROSS FAVORED UPSLOPE AREAS OF NRN GREENS AND WESTERN
SLOPES OF DACKS. THUS SOME LT ACCUMULATIONS WOULD NOT BE OUT OF THE
QUESTION ACROSS THESE AREAS SHOULD THIS SETUP BE REALIZED.
HOWEVER... SOUTHERN VT AND CHVLY SHOULD SEE ONLY SCT SHSN WITH TYPE
OF SETUP. THEN BROAD HIGH PRESSURE PROGGED TO BUILD INTO THE REGION
FROM THE GREAT LAKES/OHIO VALLEY STATES SUNDAY...WITH MAINLY PC
CONDS AND SEASONAL TEMPS EXPECTED.
&&
.LONG TERM (SUNDAY NIGHT THROUGH WEDNESDAY)...
NO CHANGES TO EXTENDED PORTIONS OF FCST AT THIS TIME. LATEST MEDIUM
RANGE PROGS OFFERING MAINLY A SHRA OR SHRASN SCENARIO FOR MONDAY AS
STRONGER COLD FRONT PUSHES ACROSS AREA. THIS TO TAPER TO SCT MAINLY
MTN SHSN MONDAY NT AS COLDER AIR PUSHES INTO REGION UNDER STRONG CAA
REGIME. THEN PS AND DRY TUE W/SHORTWAVE RIDGING ACROSS AREA.
AFTERWARDS...DEEP POLAR LONGWAVE TROUGH TO EVOLVE ACROSS NE CONUS
DURING MID TO LATE WEEK TIME FRAME UNDER BROAD WNW OR NW FLOW. WEAK
DISTURBANCES RIDING ESE IN THIS FLOW SHOULD BE ENOUGH TO SQUEEZE OUT
SCT SHSN DURING THIS TIME FRAME AS TEMPERATURES DROP BACK TO BELOW
SEASONAL NORMS.
&&
.AVIATION (06Z-06Z)...
WIDESPREAD IFR/LIFR CEILINGS AND VSBYS IN SNOW THROUGH THE
PERIOD...WITH HIGHER TERRAIN BEING OBSCURED IN CLOUDS AND
PRECIPITATION.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WINTER STORM WARNING THRU 7 AM EST FRI VTZ001>012-016>019.
NY...WINTER STORM WARNING THRU 7 AM EST FRI NYZ028>031-034-035.
WINTER WEATHER ADVISORY THRU 7 PM EST THU NYZ026-027-087
PUBLIC...........JMG
AVIATION...WGHHazardous weather outlook, Feb 10, 5:39 AM EST, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
539 AM EST THU FEB 10 2005
NYZ028>031-034-035-VTZ001>012-016>019-111038-
CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT-
EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT-
EASTERN RUTLAND VT-ESSEX VT-GRAND ISLE VT-LAMOILLE VT-ORANGE VT-
ORLEANS VT-SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
WASHINGTON VT-WESTERN ADDISON VT-WESTERN CHITTENDEN VT-
WESTERN CLINTON NY-WESTERN ESSEX NY-WESTERN FRANKLIN VT-
WESTERN RUTLAND VT-WINDSOR VT-
INCLUDING THE CITIES OF...BARRE...BETHEL...BRANDON...BURLINGTON...
CANAAN...DANBY...ESSEX JUNCTION...FAIR HAVEN...MIDDLEBURY...
MONTPELIER...MORRISVILLE...NEWCOMB...NEWPORT...PLATTSBURGH...
RANDOLPH...RUTLAND...SARANAC LAKE...SOUTH BURLINGTON...SPRINGFIELD...
ST. ALBANS...ST. JOHNSBURY...SWANTON...VERGENNES...
WHITE RIVER JUNCTION...WILLSBORO AND WINOOSKI
539 AM EST THU FEB 10 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS
WELL AS NORTHERN NEW YORK.
.DAY ONE...TODAY:
A WINTER STORM WARNING REMAINS IN EFFECT FOR TODAY AND TONIGHT
FOR MOST OF THE REGION...EXCEPT A WINTER WEATHER ADVISORY IS IN
EFFECT TODAY FOR THE SAINT LAWRENCE VALLEY IN NORTHERN NEW YORK.
SNOW WILL BE HEAVY AT TIMES TODAY AND EARLY THIS EVENING. TOTAL SNOW
ACCUMULATIONS BY TONIGHT WILL RANGE FROM 3 TO 7 INCHES IN THE SAINT
LAWRENCE VALLEY...TO 6 TO 12 INCHES ACROSS THE NORTHERN ADIRONDACKS
...TO 8 TO 16 INCHES ACROSS THE CHAMPLAIN VALLEY AND THE REMAINDER OF
VERMONT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY:
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT SNOWFALL...AND FINAL SNOW TOTALS
TO THE NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT.
Winter Storm, Southeastern St. Lawrence
- When
- February 10, 3:00 PM EST to 9:00 PM EST
- Where
- Southeastern St. Lawrence forecast zone
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.501, -75.116 (the zone’s center; the record gives no point)
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Vermont, February 10, 2005$160,000 · 7 events
- Winter Storm in New York, February 10, 2005$115,000 · 6 events
- Winter Storm in Vermont, February 10, 2005$110,000 · 5 events
- Winter Storm in Vermont, February 10, 2005$80,000 · 4 events
- Heavy Snow in Maine, February 10 to 11, 200517 events
- Heavy Snow in New Hampshire, February 10 to 11, 200512 events
- Winter Storm in Maine, February 10 to 11, 20057 events
- Heavy Snow in Tennessee, February 10 to 11, 20057 events
- Winter Weather in North Carolina, February 10 to 11, 20056 events
- Winter Storm in Maine, February 10 to 11, 20055 events
- Heavy Rain in Arizona, February 10 to 13, 20055 events
- Storm Surge in New Jersey, February 10, 20054 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437507.